Alert archive / Puerto Rico / Small Craft Advisories in 2012
Small Craft Advisory 46, NWS JSJ
NWS JSJ issued this small craft advisory at Nov 1, 2012, 10:36 AM CDT. It took effect at Nov 2, 2012, 2:00 AM CDT. It was in force for 84 min.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2012, 10:36 AM CDT (15:36 UTC)
- In effect from
- Nov 2, 2012, 2:00 AM CDT
- Expired
- Nov 2, 2012, 3:24 AM CDT
- In force
- 84 min
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
231 WHCA72 TJSJ 011536 RRA MWWSJU URGENT - MARINE WEATHER MESSAGE...DELAYED NATIONAL WEATHER SERVICE SAN JUAN PR 1136 AM AST THU NOV 1 2012 ...NORTHEAST SWELL GENERATED FROM AN AREA OF LOW PRESSURE ACROSS THE NORTHEAST ATLANTIC WILL ARRIVE INTO THE LOCAL ATLANTIC WATERS LATE TONIGHT... .A GROUP OF LONG PERIOD NORTHEAST SWELLS GENERATED FROM A DISTANT AREA OF LOW PRESSURE ACROSS THE NORTHEAST ATLANTIC...WILL START ARRIVING INTO THE LOCAL ATLANTIC WATERS LATE TONIGHT. THIS ALONG WITH THE INCREASING NORTHEAST WINDS WILL CREATE HAZARDOUS SEA CONDITIONS. AMZ710-012345- /O.NEW.TJSJ.SC.Y.0046.121102T0700Z-121104T0100Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1136 AM AST THU NOV 1 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM EARLY FRIDAY MORNING TO 9 PM AST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM FRIDAY THROUGH 9 PM AST SATURDAY DUE TO HAZARDOUS SEAS. * WINDS...INCREASING 8 TO 16 KNOTS * WAVES/SEAS...INCREASING 6 TO 7 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ712-715-722-725-732-012345- /O.NEW.TJSJ.SC.Y.0046.121103T0100Z-121104T0100Z/ COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM- COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM- ANEGADA PASSAGE SOUTHWARD TO 17N- COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- 1136 AM AST THU NOV 1 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM FRIDAY EVENING TO 9 PM AST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9PM AST FRIDAY THROUGH 9 PM AST SATURDAY DUE TO HAZARDOUS SEAS. * WINDS...INCREASING 8 TO 15 KNOTS * WAVES/SEAS...INCREASING 6 TO 7 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
304 WHCA72 TJSJ 012005 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 405 PM AST THU NOV 1 2012 ...NORTHEAST SWELL GENERATED FROM AN AREA OF LOW PRESSURE ACROSS THE NORTHEAST ATLANTIC WILL ARRIVE INTO THE LOCAL ATLANTIC WATERS LATER TONIGHT... .A GROUP OF LONG PERIOD NORTHEAST SWELLS GENERATED FROM A DISTANT AREA OF LOW PRESSURE ACROSS THE NORTHEAST ATLANTIC...WILL START ARRIVING INTO THE LOCAL ATLANTIC WATERS LATER TONIGHT. THIS ALONG WITH THE INCREASING NORTHEAST WINDS WILL CREATE HAZARDOUS SEA CONDITIONS. AMZ710-020415- /O.CON.TJSJ.SC.Y.0046.121102T0700Z-121104T0100Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 405 PM AST THU NOV 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM FRIDAY TO 9 PM AST SATURDAY... * WINDS...INCREASING 8 TO 16 KNOTS * WAVES/SEAS...INCREASING 6 TO 7 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ712-715-722-725-732-020415- /O.CON.TJSJ.SC.Y.0046.121103T0100Z-121104T0100Z/ COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM- COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM- ANEGADA PASSAGE SOUTHWARD TO 17N- COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- 405 PM AST THU NOV 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM FRIDAY TO 9 PM AST SATURDAY... * WINDS...INCREASING 8 TO 15 KNOTS * WAVES/SEAS...INCREASING 6 TO 7 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
109 WHCA72 TJSJ 020215 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1015 PM AST THU NOV 1 2012 ...NORTHEAST SWELL GENERATED FROM AN AREA OF LOW PRESSURE ACROSS THE NORTHEAST ATLANTIC WILL ARRIVE INTO THE LOCAL ATLANTIC WATERS LATE TONIGHT... .A GROUP OF LONG PERIOD NORTHEAST SWELLS GENERATED FROM A DISTANT AREA OF LOW PRESSURE ACROSS THE NORTHEAST ATLANTIC...WILL START ARRIVING INTO THE LOCAL ATLANTIC WATERS LATER TONIGHT. THIS ALONG WITH THE INCREASING NORTHEAST WINDS WILL CREATE HAZARDOUS SEA CONDITIONS. AMZ710-021015- /O.CON.TJSJ.SC.Y.0046.121102T0700Z-121104T0100Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1015 PM AST THU NOV 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM FRIDAY TO 9 PM AST SATURDAY... * WINDS...INCREASING 8 TO 15 KNOTS * WAVES/SEAS...INCREASING 6 TO 7 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ712-715-722-725-732-021015- /O.CON.TJSJ.SC.Y.0046.121103T0100Z-121104T0100Z/ COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM- COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM- ANEGADA PASSAGE SOUTHWARD TO 17N- COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- 1015 PM AST THU NOV 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM FRIDAY TO 9 PM AST SATURDAY... * WINDS...INCREASING 8 TO 14 KNOTS * WAVES/SEAS...INCREASING 6 TO 7 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
199 WHCA72 TJSJ 020824 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 424 AM AST FRI NOV 2 2012 ...PULSES OF NORTHEAST SWELLS WILL CONTINUE TO AFFECT THE LOCAL ATLANTIC AND CARIBBEAN PASSAGES THROUGH AT LEAST SATURDAY NIGHT. HOWEVER...WAVE HEIGHTS IN GENERAL SHOULD REMAIN BELOW ADVISORY CRITERIA. THEREFORE...THE SMALL CRAFT ADVISORIES HAVE BEEN CANCELLED. AMZ710-020930- /O.CAN.TJSJ.SC.Y.0046.000000T0000Z-121104T0100Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 424 AM AST FRI NOV 2 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ AMZ712-715-722-725-732-020930- /O.CAN.TJSJ.SC.Y.0046.121103T0100Z-121104T0100Z/ COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM- COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM- ANEGADA PASSAGE SOUTHWARD TO 17N- COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- 424 AM AST FRI NOV 2 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Nov 1, 5:07 AM CDT, 5 hours 29 minutes earlier.
Area forecast discussion, Nov 1, 5:07 AM CDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 607 AM AST THU NOV 1 2012 .SYNOPSIS...INDUCED SURFACE TROUGH SOUTH AND WEST OF THE AREA AND WEAK HIGH PRESSURE RIDGE JUST NORTH OF THE AREA WILL MAINTAIN A LIGHT EASTERLY TRADE WIND FLOW ACROSS THE REGION TODAY...THEN BECOMING MORE NORTHEASTERLY BY THURSDAY AND INTO THE UPCOMING WEEKEND AS THE INDUCED SURFACE TROUGH WEAKENS. && .DISCUSSION...SCATTERED SHOWERS WERE NOTED OVER THE COASTAL WATERS OF EASTERN PUERTO RICO AND ACROSS THE U.S. VIRGIN ISLANDS EARLY THIS MORNING. LATEST SATELITE IMAGES SHOWS A LINE OF MOISTURE EXTENDING FROM SOUTH TO NORTH EAST OF THE ISLANDS. THIS LINE WILL MOVE DURING THE MORNING HOURS OVER PUERTO RICO...BRINGING SOME SHOWERS MAINLY ALONG THE NORTH COAST OF PUERTO RICO. A EAST TO NORTHEAST WIND FLOW IS DOMINATING THE LOCAL REGION TODAY. THE COMBINATION OF DAYTIME HEATING...WITH AVAILABLE MOISTURE WILL RESULT IN THE DEVELOPMENT OF SHOWERS WITH THUNDERSTORMS OVER THE INTERIOR SECTION OF PUERTO RICO. WITH THE AFOREMENTIONED WIND FLOW...THE AFTERNOON ACTIVITY WILL AFFECT THE SOUTHWESTERN SECTIONS OF PUERTO RICO LATE IN THE AFTERNOON. GENERAL STABLE ATMOSPHERIC CONDITIONS ARE EXPECTED TO PREVAIL OVER THE REGION NEXT FEW DAYS...AS HIGH PRESSURE RIDGE CONTINUES DOMINATING THE NORTHEAST CARIBBEAN. PW VALUES WILL REMAIN NEAR 1.5 TO 1.75 INCHES THROUGHOUT THE WEEKEND. NO SIGNIFICANT WEATHER EVENTS ARE FORECAST TO AFFECT THE LOCAL REGION NEXT FEW DAYS. && .AVIATION...EXPECT PREVAILING VFR CONDITIONS ACROSS ALL TAF SITES DURING THE OVERNIGHT PERIOD...WITH BRIEF PERIODS OF VCSH ESPECIALLY AROUND TJSJ. WIND WILL BE LIGHT AND VARIABLE OVERNIGHT...EAST NORTHEAST WIND FLOW WILL DOMINATE ON THURSDAY. && .MARINE...A NEW GROUP OF NORTHEAST SWELLS GENERATED FROM A DISTANT AREA OF LOW PRESSURE ACROSS THE NORTHEAST ATLANTIC...WILL START ARRIVING INTO THE LOCAL ATLANTIC WATERS LATE TONIGHT. REFER TO MARINE PRODUCTS ISSUED BY THE NATIONAL WEATHER FORECAST OFFICE IN SAN JUAN. && .PRELIMINARY POINT TEMPS/POPS... SJU 88 78 87 77 / 30 10 10 20 STT 87 77 88 78 / 20 10 10 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 15/71
Hazardous weather outlook, Nov 1, 5:02 AM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 602 AM AST THU NOV 1 2012 AMZ710>745-PRZ001>013-021015- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 602 AM AST THU NOV 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-021015- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 602 AM AST THU NOV 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 11:49 AM CDT | Areal Flood Advisory | JSJ | 73 min | |
| Nov 1, 1:08 PM CDT | Areal Flood Advisory | JSJ | 112 min | |
| Nov 1, 2:50 PM CDT | Areal Flood Advisory | JSJ | 95 min |
Nearby
Small Craft Advisories in Puerto Rico, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.